Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 126, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 20, 2017, 10:55 AM EST for Williams County, Ohio. It took effect at Nov 21, 2017, 1:00 AM EST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2017, 10:55 AM EST (15:55 UTC)
- In effect from
- Nov 21, 2017, 1:00 AM EST
- Expired
- Nov 22, 2017, 7:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
066 WGUS43 KIWX 201555 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 1055 AM EST Mon Nov 20 2017 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County Saint Joseph River Ohio above Newville affecting Allen...De Kalb and Defiance Counties .Rises on area rivers occurred as a reult of recent rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC171-211555- /O.NEW.KIWX.FL.W.0126.171121T0600Z-171122T1200Z/ /MONO1.1.ER.171121T0600Z.171121T0600Z.171121T1200Z.NO/ 1055 AM EST Mon Nov 20 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Saint Joseph River Ohio below Montpelier * from late tonight to Wednesday morning. * At 8 AM Monday the stage was 11.7 feet and rising. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river is expected to rise to near flood stage around 1 AM Tuesday November 21. * At 12.0 feet...Flooding of low land and agricultural land begins near the river. * This crest compares to a previous crest of 12.3 feet which occurred on Dec 7 2011. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$ INC003-033-OHC039-211554- /O.NEW.KIWX.FL.W.0127.171121T0000Z-171123T1800Z/ /NVLI3.1.ER.171121T0000Z.171121T1800Z.171122T1800Z.NO/ 1055 AM EST Mon Nov 20 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Saint Joseph River Ohio above Newville * from this evening to Thursday afternoon. * At 10 AM Monday the stage was 11.9 feet and steady. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will rise above flood stage Monday evening and crest near 12.1 feet around 1 PM Tuesday November 21. * At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of Newville floods. Agricultural and low lands flood along the St. Joseph River to the Cedarville Reservoir. * This crest compares to a previous crest of 12.0 feet which occurred on Dec 30 2015. && LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493 $$
2 follow-up statements
118
WGUS83 KIWX 210221
FLSIWX
Flood Statement
National Weather Service Northern Indiana
921 PM EST Mon Nov 20 2017
...The Flood Warning has been extended for the following rivers...
Auglaize River near Fort Jennings affecting Allen...Paulding and
Putnam Counties
Blanchard River at Ottawa affecting Putnam County
Maumee River near Defiance affecting Defiance and Henry Counties
Maumee River at Napoleon affecting Henry County
Saint Marys River near Decatur affecting Adams...Allen and Van Wert
Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
.Rises on area rivers occurred as a result of recent rainfall. A majority of the rivers rose into or are forecast to rise into minor flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC003-125-137-220221-
/O.EXT.KIWX.FL.W.0113.000000T0000Z-171122T0900Z/
/FTJO1.1.ER.171119T1726Z.171120T1445Z.171121T0900Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning has been extended for
The Auglaize River near Fort Jennings
* until late Tuesday night.
* At 8 PM Monday the stage was 14.5 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will fall below the 13.0 foot flood stage
around 4 AM Tuesday November 21.
&&
LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
4081 8433
$$
OHC137-220220-
/O.EXT.KIWX.FL.W.0114.000000T0000Z-171122T1930Z/
/OTTO1.1.ER.171119T1743Z.171120T1830Z.171121T1930Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning has been extended for
The Blanchard River at Ottawa
* until Wednesday afternoon.
* At 8 PM Monday the stage was 23.5 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will fall below the 23.0 foot flood stage
around 2 PM Tuesday November 21.
* At 23.0 feet...Lowland flooding occurs mainly in south Ottawa.
Flood water also gets into low farmlands.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$
OHC039-069-220220-
/O.EXT.KIWX.FL.W.0123.000000T0000Z-171123T0430Z/
/DEFO1.1.ER.171119T1123Z.171121T0000Z.171122T0430Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning has been extended for
The Maumee River near Defiance
* until Wednesday evening.
* At 9 PM Monday the stage was 12.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage
around 11 PM Tuesday November 21.
* At 12.3 feet...Flooding begins on Auglaize and East Front Streets
and in the rear of the building at Leever Glass.
&&
LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431
$$
OHC069-220220-
/O.EXT.KIWX.FL.W.0125.000000T0000Z-171122T1434Z/
/CPBO1.1.ER.000000T0000Z.171121T0600Z.171121T1434Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning has been extended for
The Maumee River at Napoleon
* until Wednesday morning.
* At the stage was M feet and unknown.
* The observed stage is unavailable.
* Flood stage is 12.0 feet.
* At 12.5 feet...Recreational campgrounds near Napoleon begin to
flood.
&&
LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
4128 8431
$$
OHC171-220220-
/O.CON.KIWX.FL.W.0126.171121T0600Z-171122T1200Z/
/MONO1.1.ER.171121T0600Z.171121T0600Z.171121T1200Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning continues for
The Saint Joseph River Ohio below Montpelier
* from late tonight to Wednesday morning.
* At 8 AM Monday the stage was 11.7 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to near flood stage around 1 AM
Tuesday November 21.
* Forecast...The river will rise above flood stage very early Tuesday
morning and crest near 12.0 feet around 1 AM Tuesday November 21
and fall below flood stage around 7 AM Tuesday November 21.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-220220-
/O.CON.KIWX.FL.W.0127.000000T0000Z-171123T1800Z/
/NVLI3.1.ER.171120T2115Z.171121T1800Z.171122T1800Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* until Thursday afternoon.
* At 8 PM Monday the stage was 12.1 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will fall below the 12.0 foot flood stage
around 1 PM Wednesday November 22.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
INC001-003-OHC161-220220-
/O.EXT.KIWX.FL.W.0116.000000T0000Z-171124T0730Z/
/DCRI3.1.ER.171118T2340Z.171119T2315Z.171123T0730Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning has been extended for
The Saint Marys River near Decatur
* until late Thursday night.
* At 9 PM Monday the stage was 18.5 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will fall below the 17.0 foot flood stage
around 2 AM Thursday November 23.
* At 18.5 feet...County Road 225 North...just north of Pleasant Mills
Indiana is closed by flood water. Low land areas of Kekionga Park
on the southeast side of Decatur begin flooding. Flooding is
limited to farm land in Pleasant Mills Indiana and Wilshire Ohio.
&&
LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494
$$
OHC039-051-171-220220-
/O.EXT.KIWX.FL.W.0117.000000T0000Z-171125T0730Z/
/STRO1.1.ER.171119T1530Z.171122T0000Z.171124T0730Z.NO/
921 PM EST Mon Nov 20 2017
The Flood Warning has been extended for
The Tiffin River near Stryker
* until late Friday night.
* At 8 PM Monday the stage was 12.3 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.7 feet around 7
PM Tuesday November 21 and fall below flood stage around 2 AM
Friday November 24.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$040 WGUS83 KIWX 211443 FLSIWX Flood Statement National Weather Service Northern Indiana 943 AM EST Tue Nov 21 2017 ...The Flood Warning is cancelled for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County This will be the last statement for this high water event. OHC171-211513- /O.CAN.KIWX.FL.W.0126.000000T0000Z-171122T1200Z/ /MONO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 943 AM EST Tue Nov 21 2017 The Flood Warning is cancelled for The Saint Joseph River Ohio below Montpelier * At 9 AM Tuesday the stage was 11.9 feet * Flood stage is 12.0 feet. * At 12.0 feet...Flooding of low land and agricultural land begins near the river. * This crest compares to a previous crest of 12.3 feet which occurred on Dec 7 2011. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 20, 6:09 AM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 20, 6:09 AM EST, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
609 AM EST Mon Nov 20 2017
.SYNOPSIS...
Issued at 609 AM EST Mon Nov 20 2017
Mostly sunny and becoming windy this afternoon. Afternoon highs will
be in the mid 40s. Southwest breezes continue tonight with lows in
the mid 30s.
Slight chance of a shower late Tuesday otherwise dry and seasonable
Wednesday through Friday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 212 AM EST Mon Nov 20 2017
Surface analysis has high pressure centered over the TN and lower
OH valley and will provide a quiet weather pattern in the short
term. Pattern aloft flattening to more zonal flow as more Pacific
energy streams onshore in western US. This will have surface ridge
axis shifting quickly eastward today to the Virginias and
Carolinas by this afternoon. Breezy SW flow on backside of high
will have area in low level WAA and send temps back into the mid
40s. Fair and seasonable tonight with lows in the mid 30s.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 212 AM EST Mon Nov 20 2017
Progressive low amplitude pattern aloft will have an active
northern stream across southern Canada through the long term
period. Each system will drag a cold front across the lower 48
that will be lacking in both mass convergence along the front and
moisture return from the gulf. Result will be low chance POPs
ahead of the front and weak lake effect setup in its wake.
Temperatures through the period will see warm-ups into the 40s
ahead of each system then cooling back into the 30s behind them.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 609 AM EST Mon Nov 20 2017
VFR this period as sfc ridging drifts ewd through the TN valley.
Fairly vigorous return flow though by aftn with swrly gusts aoa
25kts.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from this afternoon through Tuesday evening for
LMZ043-046.
Small Craft Advisory until 3 PM EST this afternoon for LMZ043-
046.
&&
SYNOPSIS...T
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 20, 4:00 AM EST, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 400 AM EST Mon Nov 20 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-210900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 400 AM EST Mon Nov 20 2017 /300 AM CST Mon Nov 20 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-210900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 400 AM EST Mon Nov 20 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft will continue along with a period of Gale force wind gusts possible late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft will likely continue into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 10:55 AM EST | River Flood Warning | IWX | Defiance | 4 days |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.